| Catalog Number |
CDH21A |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/20/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4) date sent 11/5/2025 d4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an esophagus surgery could not fire.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
Additional Manufacturer Narrative
(b)(4).Date sent: 12/8/2025.D4: batch # 148d71.Investigation summary: the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the cdh21a device arrived with no apparent damage.The breakaway washer was present and uncut, the device was fully loaded with staples, indicating that the device had not been fired.The device was tested for functionality with the returned washer and it fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device was returned without detectable damage.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device batch number 148d71, and no non-conformances were identified.